Alert archive / Louisiana / Small Craft Advisories in 2017

Small Craft Advisory 41, NWS Lake Charles, LA

November 18, 2017

NWS Lake Charles, LA issued this small craft advisory at Nov 18, 2017, 2:19 PM CST. It took effect at Nov 19, 2017, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 2:19 PM CST (20:19 UTC)
In effect from
Nov 19, 2017, 9:00 AM CST
Expired
Nov 19, 2017, 3:00 PM CST
In force
6 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

509 
WHUS74 KLCH 182019
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
219 PM CST SAT NOV 18 2017

...STRONG OFFSHORE WINDS AND BUILDING SEAS TONIGHT BEHIND A COLD
FRONT...

.A CANADIAN COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THIS 
EVENING WITH WINDS SHIFTING TO THE NORTH. WITH A COOLER AIR MASS
MOVING OVER RELATIVELY WARMER GULF WATERS, THE NORTHERLY WINDS
WILL BECOME STRONG AND GUSTY. FREQUENT WIND GUSTS TO AT OR ABOVE
GALE FORCE WILL BE POSSIBLE DURING THE OVERNIGHT. WINDS WILL
GRADUALLY DECREASE ON SUNDAY AS HIGH PRESSURE SETTLES OVER THE
REGION.

GMZ470-472-475-190600-
/O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T0300Z/
/O.CON.KLCH.GL.W.0001.171119T0300Z-171119T1500Z/
/O.NEW.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
219 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM CST
THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO 3 PM CST SUNDAY. 

* WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 
  KNOTS

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-190600-
/O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T0300Z/
/O.CON.KLCH.GL.W.0001.171119T0300Z-171119T1500Z/
/O.NEW.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
219 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 9 PM CST
THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO NOON CST SUNDAY. 

* WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-190600-
/O.CON.KLCH.SC.Y.0040.171119T0000Z-171119T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
219 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SUNDAY...

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
005 
WHUS74 KLCH 190308
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
908 PM CST SAT NOV 18 2017

...STRONG OFFSHORE WINDS AND BUILDING SEAS TONIGHT BEHIND A COLD
FRONT...

.A CANADIAN COLD FRONT MOVING THROUGH THE COASTAL WATERS THIS 
EVENING WITH WINDS SHIFTING TO THE NORTH. WITH A COOLER AIR MASS 
MOVING OVER RELATIVELY WARMER GULF WATERS, THE NORTHERLY WINDS 
WILL BECOME STRONG AND GUSTY. FREQUENT WIND GUSTS TO AT OR ABOVE 
GALE FORCE WILL BE POSSIBLE DURING THE OVERNIGHT. WINDS WILL 
GRADUALLY DECREASE ON SUNDAY AS HIGH PRESSURE SETTLES OVER THE 
REGION.

GMZ470-472-475-191200-
/O.EXP.KLCH.SC.Y.0040.000000T0000Z-171119T0300Z/
/O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/
/O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
908 PM CST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST
SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 
  KNOTS 

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-191200-
/O.EXP.KLCH.SC.Y.0040.000000T0000Z-171119T0300Z/
/O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/
/O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
908 PM CST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST
SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-191200-
/O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
908 PM CST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

K. KUYPER
811 
WHUS74 KLCH 190920
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
320 AM CST SUN NOV 19 2017

...STRONG WINDS AND ROUGH SEAS TO LINGER ON THE COASTAL WATERS...
...LOW WATER EXPECTED ON AREA INLAND LAKES...

.STRONG NORTHERLY WINDS AND ROUGH SEAS IN THE WAKE OF A DEPARTING
COLD FRONT WILL LINGER THROUGH THIS MORNING BEFORE BEGINNING TO 
DIMINISH AS HIGH PRESSURE BUILDS OVER THE REGION. THIS ELEVATED
OFFSHORE FLOW HAS LED TO LOW WATER LEVELS ON SABINE AND CALCASIEU
LAKES...AND A LOW WATER ADVISORY IS BEING ISSUED FOR THESE
WATERWAYS AT THIS TIME.

GMZ470-472-475-191815-
/O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/
/O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T2100Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
320 AM CST SUN NOV 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM CST THIS AFTERNOON...

* WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 
  KNOTS 

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-191800-
/O.CON.KLCH.GL.W.0001.000000T0000Z-171119T1500Z/
/O.CON.KLCH.SC.Y.0041.171119T1500Z-171119T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
320 AM CST SUN NOV 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO NOON CST TODAY...

* WINDS...20 TO 25 KNOTS WITH FREQUENT GUSTS AROUND 35 KNOTS

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-191800-
/O.NEW.KLCH.LO.Y.0005.171119T0920Z-171119T1800Z/
/O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/
SABINE LAKE-CALCASIEU LAKE-
320 AM CST SUN NOV 19 2017

...LOW WATER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW
WATER ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS...15 TO 25 KNOTS.

* WAVES/SEAS...ROUGH.

* WATER LEVELS...-1.0 TO -1.5 FEET MEAN LOWER LOW WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ435-191500-
/O.CON.KLCH.SC.Y.0040.000000T0000Z-171119T1500Z/
VERMILION BAY-
320 AM CST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

25
365 
WHUS74 KLCH 191823
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1223 PM CST SUN NOV 19 2017

...STRONG WINDS AND ROUGH SEAS LINGER FOR THE OUTER COASTAL 
WATERS...

.STRONG NORTHERLY WINDS AND ROUGH SEAS IN THE WAKE OF THE COLD 
FRONT WILL LINGER INTO THE AFTERNOON FOR THE OUTER COASTAL WATERS 
BEFORE DIMINISHING AS HIGH PRESSURE BUILDS OVER THE REGION.

GMZ430-432-191930-
/O.EXP.KLCH.LO.Y.0005.000000T0000Z-171119T1800Z/
SABINE LAKE-CALCASIEU LAKE-
1223 PM CST SUN NOV 19 2017

...LOW WATER ADVISORY HAS EXPIRED...

WATER LEVELS ARE BEGINNING TO RISE AS THE OFFSHORE FLOW DIMINISHES
AND TIDES BEGIN COMING IN. THE LOW WATER ADVISORY THAT WAS IN
EFFECT HAS BEEN ALLOWED TO EXPIRE.

$$

GMZ450-452-455-191930-
/O.EXP.KLCH.SC.Y.0041.000000T0000Z-171119T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
1223 PM CST SUN NOV 19 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE STRONG POST-FRONTAL WINDS IN THE NEAR SHORE WATERS HAVE 
DIMINISHED BELOW ADVISORY CRITERIA THIS MORNING. THE SMALL CRAFT 
ADVISORY THAT WAS IN PLACE HAS EXPIRED. A SMALL CRAFT ADVISORY 
REMAINS IN EFFECT FOR THE OUTER WATERS UNTIL 3 PM.

$$

GMZ470-472-475-192100-
/O.CON.KLCH.SC.Y.0041.000000T0000Z-171119T2100Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1223 PM CST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS BETWEEN 35 AND 45 
  KNOTS 

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 11:46 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Nov 18, 11:46 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1146 AM CST Sat Nov 18 2017

.DISCUSSION...
For 18z TAF Issuance...

&&

.AVIATION...
Sfc obs show partly sunny skies with mostly VFR conditions across
the across the area going into this afternoon. The cap has
suppressed any shower activity so far this morning, but expect
scattered showers to increase just ahead and along the front later
this afternoon. Kept VCSH with TEMPO -SHRA and lowered MVFR
ceilings for all sites this afternoon. After FROPA, precip should
come to an end while ceilings lift. Main story through the entire
period looks to be very elevated winds, initially from the SW
before veering to a nrly direction behind the front.

RACKLEY

&&

.PREV DISCUSSION... /issued 1015 AM CST Sat Nov 18 2017/

UPDATE...
A strong cold front is moving across northeast and north central
Texas this morning. This front will continue to progress toward
the southeast and reach the forecast area by mid afternoon and
move off the coast early this evening.

Ahead of the front, breezy southwest winds will occur across the
forecast area with very warm and humid conditions. VAD winds on
area radars show 25 to 30 knots just off the surface, so some
mixing will take place and bring some of these wind gusts down to
the surface. Therefore, will keep inherited wind advisory going as
already sustained winds are around 20 mph with gusts to near 30
mph. Made some adjustments to the wind grids to increase wind
speeds to bring them in line with the wind advisory.

The 18/12Z upper air sounding from KLCH shows a decent cap in
place around 85H. Therefore, have removed pops for this morning,
as it will take some decent frontal lifting to get scattered
showers going, and this will begin later in the afternoon when
front arrives.

Otherwise, remainder of the forecast is unchanged at this time.

Rua

PREV DISCUSSION... /issued 602 AM CST Sat Nov 18 2017/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Not many changes to previous TAF thinking. Sfc obs show generally
partly cloudy skies/VFR conditions...the primary exception is KAEX
where MVFR ceilings are occurring within a larger area of lower
clouds over cntl/nrn LA. Forecast soundings indicate increasing
low-level moisture as we head through the morning and MVFR
ceilings are expected at all sites. Widely scattered showers are
progged to begin developing during the early afternoon per high-
res guidance...with the best shot at shower activity coming
along/just ahead of the expected cold front later this afternoon.
After FROPA, precip should come to an end while ceilings lift.
Main story through the entire period looks to be very elevated
winds, initially from the SW before veering to a nrly direction
behind the front.

25

PREV DISCUSSION... /issued 451 AM CST Sat Nov 18 2017/

SYNOPSIS...
Warmer surface temperatures on the back of increasing southerly
flow has only allowed temperatures to fall into the upper 60s to
lower 70s this morning. Lower pressure across north Texas and
central Oklahoma marked the leading edge of a strong cold front
traversing the Great Lakes to El Paso Texas. Radar activity was
quiet this morning with capping evident on the 00Z LCH sounding
last night near the 5-8K level. Satellite imagery showed low level
clouds advancing parallel to the cold front on a southwest to
northeast axis.

DISCUSSION...
Fog was absent this morning thanks to increasing southerly winds.
Higher dewpoint tongue of moisture was evident along the southeast
Texas coast and is expected to move into southwest Louisiana later
this morning into the afternoon.

Across the upper levels...a storm system continued to move into
the central plains carving out a deeper trough axis. This is
expected to continue today with an associated strong Canadian
cold front moving across the forecast area later this afternoon
and evening. A Wind Advisory is in effect this afternoon until
midnight as 20 to 30 mph winds develop behind the cold front.

The overall moisture profile has not changed to much as the PWAT
remain around 1.3 inches. However, decent low level convergence
and frontal lift should be enough to produce scattered showers
ahead of the front. Instability still looks rather weather weak
ahead of the front, with best upper level dynamics well off to the
northeast. Therefore, will keep the predominate weather as
showers.

A much cooler and drier air mass will then move in behind the
front for the remainder of the weekend. Surface ridge looks to
settle across the forecast area on Sunday night, and this will
likely provide rather chilly temperatures, with mid 30s for
Central Louisiana and the Lakes Area of Southeast Texas, with
upper 30s possible down to the usual cool spots of the I-10
corridor.

Surface ridge will move off to the east on Monday with some return
flow moisture and a moderation in temperatures.

Better agreement today in guidance for Tuesday through the
remainder of the Holiday week. The next Canadian cold front is
expected on Tuesday night. Operational ECMWF still looks to be on
the high end of the ensemble range when it comes to being too
robust on the return flow moisture and thus the pops for Tuesday
into early Wednesday. Therefore, will again go a little below
Superblend numbers for those days and closer to a ECMWF ensemble
mean/GFS compromise, which would bring low end chance pops for
Tuesday daytime, with a gradual decrease in pops Tuesday night
into Wednesday morning.

Guidance is also in better agreement with sweeping the front out
into the Gulf for Thanksgiving into next Friday, thus keeping
better moisture and any Gulf low development further to the south
and east of the forecast area. Therefore, a dry and rather cooler
Turkey day into Friday looks to be in the works.

MARINE...
Moderate southerly winds will continue ahead of a cold front
advancing across north Texas and central Oklahoma this morning.
Small Craft should exercise caution for the first half of today.
The strong cold front will sweep into the coastal waters early
this evening with good cold air advection moving over the
relatively warm Gulf waters. Frequent Gale force wind gusts up to
42 knots will trigger Gale Warnings for the nearshore and
offshore coastal waters from this evening through Sunday morning.
Winds will begin to decrease Sunday night as the high pressure
system behind the cold front settles across the coastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  41  62  35  62 /   0   0   0   0
LCH  47  64  39  64 /  10   0   0   0
LFT  47  63  39  64 /  20   0   0   0
BPT  46  65  42  64 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until midnight CST tonight for LAZ027>033-041>045-
     052>055-073-074.

TX...Wind Advisory until midnight CST tonight for TXZ180-201-215-216-
     259>262.

GM...Small Craft Advisory from 6 PM to 9 PM CST this evening for
     GMZ450-452-455-470-472-475.

     Small Craft Exercise Caution until 6 PM CST this evening for
     GMZ450-452-455-470-472-475.

     Gale Warning from 9 PM this evening to 9 AM CST Sunday for
     GMZ450-452-455-470-472-475.

     Small Craft Advisory from 6 PM this evening to 9 AM CST Sunday
     for GMZ430-432-435.

&&

AVIATION...14
Hazardous weather outlook, Nov 18, 5:11 AM CST, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
511 AM CST Sat Nov 18 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
511 AM CST Sat Nov 18 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

A strong cold front will sweep through the area this afternoon
and evening bringing a chance of showers. No thunderstorms are
expected. A Wind Advisory is in effect this afternoon until
midnight tonight as gusty winds make travel difficult. Rough
conditions are expected on area lakes during the Wind Advisory
period.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds will decrease as high pressure builds in and the pressure
gradient relaxes. Colder overnight lows in the mid to upper 30s
can be expected across the I-10 corridor and northward into
central Louisiana Sunday night. Warmer weather returns briefly
for Monday and Tuesday before the next cold front bridges into the
area for the reminder of the week.

.SPOTTER INFORMATION STATEMENT...

Storm spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-191115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
511 AM CST Sat Nov 18 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Gusty southwest winds will continue for most of the day today with
a cold front ushering in strong and gusty north winds early this
evening. Small craft advisories have been issued for the Lakes and
Bays this evening...with Gale Force Warning in effect over the
nearshore and offshore coastal waters this evening through most of
Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Another reinforcing front will push through the
area Tuesday night into Wednesday, bringing in another round of
elevated and gusty north winds. Small craft advisories will be possible.

.SPOTTER INFORMATION STATEMENT...

Storm spotter activation will not be needed.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:38 AM CSTGale WarningLCH29 hr
Nov 18, 3:38 AM CSTSmall Craft AdvisoryLCH29 hr
Nov 18, 3:38 AM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more26 hr

Nearby

Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.